Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 417, NWS Norman, OK

June 12, 2001Alfalfa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2001, 10:14 PM CDT for Alfalfa County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2001, 10:14 PM CDT (03:14 UTC)
Expired
Jun 12, 2001, 10:45 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Alfalfa County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3901 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.3
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 130315
SVROKC

OKC003-130345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALFALFA COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1045 PM CDT

* AT 1014 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR
  LAMBERT...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHEROKEE...INGERSOLL AND LAMBERT

WIND GREATER THAN 60 MPH IS LIKELY WITH THIS SEVERE THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. 
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3674 9850 3663 9847 3672 9811 3698 9812

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:20 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 12, 9:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT TUE JUN 12 2001

LINE OF THUNDERSTORMS HAS CONTINUED TO PERSIST AND PUSH EAST DESPITE
DECENT CAPPING INVERSION ON THE 00Z OUN SOUNDING.  THE CONVECTION
SHOULD WEAKEN AS IT MOVES EAST INTO THE STRONGER CAP.  THERE HAS
BEEN A SLIGHT DECREASE IN MID LEVEL INTENSITIES IN THE NORTH... BUT
NOT AS MUCH AS I HAD HOPED FOR BY NOW.  HAVE UPDATED ZONES TO EXTEND
POPS FARTHER EAST IN CASE THE SHORTWAVE IS ABLE TO HELP THESE STORMS
CONTINUE FARTHER THAN EXPECTED.  THESE UPDATED ZONES ARE ALREADY OUT.

.26.

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 12, 9:59 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 12 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0952 PM    6 W ELDORADO              OK   .88 INCH HAIL
06/12/01   JACKSON                        AMATEUR RADIO REPORT

0955 PM    AVARD                     OK   60 MPH WIND GUST
06/12/01   WOODS                          ESTIMAWTED BY PUBLIC

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:28 PM CDTSevere Thunderstorm WarningOUNEllis62 min
Jun 12, 9:46 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson44 min
Jun 12, 9:49 PM CDTSevere Thunderstorm WarningOUNWoods41 min
Jun 12, 10:13 PM CDTSevere Thunderstorm WarningOUNWashita47 min
Jun 12, 10:23 PM CDTSevere Thunderstorm WarningOUNMajor52 min
Jun 13, 12:22 AM CDTSevere Thunderstorm WarningOUNComanche, Tillman38 min
Jun 13, 1:01 AM CDTSevere Thunderstorm WarningOUNComanche44 min
Jun 13, 1:40 AM CDTSevere Thunderstorm WarningOUNGrady, Stephens65 min
Jun 13, 2:59 AM CDTSevere Thunderstorm WarningOUNGarvin46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.